Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Does the use of crystal meth in the past makes skin prone to acne?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
If I used crystal meth in the past will that make my skin more acne prone?
Posted Fri, 4 May 2012 in Acne
Answered by Dr. Ashish Mittal 2 hours later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
• 30 year old female.
• History of anxiety.
• Concern related acne with past use of crystal meth.

Meth abuse causes the destruction of tissues and blood vessels, inhibiting the body's ability to repair itself. With meth use acne becomes, sores take longer to heal, and the skin looses its luster and elasticity, making the user appear years, even decades older.

So it is clear meth use affect existing acne. Past history of crystal meth does not affect acne eruption, although skin lose elasticity with meth use.

Considering your age and other co morbities following other causes of your acne possible in your case in following hierarchy:

-Hormonal problem: as you have history of anxiety so get your thyroid hormone level done after advice from physician
-Age related: acne common between 20-30 age group because of multiple hormonal issues specially testosterone.
-Meth use and meth withdrawal cause elevated levels of cortisol and other hormones which may cause acne. But you have stopped its use already.

Irrespective of cause following measures will help you: eat fruits, drink plenty of water and wash your face 4 times a day with a good face wash.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor